MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment of an unruptured splenic artery aneurysm with amorphous morphology (maximum diameter 4 mm, neck diameter 4 mm), resistance was encountered in the middle section of the microcatheter while delivering the bare axium 3d coil.Multiple unsuccessful attempts were made to deliver the coil, and significant resistance was also experienced during attempted retrieval.Due to the inability to advance or retrieve the coil, both the microcatheter and coil were removed from the patient.The devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as per ifu.The devices were replaced with a microcatheter and coil from another manufacturer, after which the coil was smoothly delivered and detached.Subsequent angiography demonstrated dense filling of the aneurysm and a stable patient condition.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that there was catheter resistance in the middle segment.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.The coil was kinked, but no damage to the catheter was observed after removal.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H3.Product analysis: equipment used: vis m-81805 203cm ruller m-83360 as found condition (condition of returned device): the axium device and echelon-10 microcatheter were both returned for analysis within a shipping box, and inside of a sealed plastic biohazard pouch.Damage location details: no introducer sheath was returned.The pushwire was found to be bent at ~147.6cm and bent at ~153.2cm from the proximal end.The axium implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): no testing was performed on the axium device due to the damaged condition.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was unable to be confirmed; however, the event could not be ruled out.The damage found with the axium pushwire was found to be consistent with ¿advancing the device against resistance¿, which was stated in the report ¿the device met resistance within the middle segment of the echelon-10 catheter body¿.A few other possible causes for ¿coil resistance/stuck in catheter¿ are but not limited to damage or kink to pushwire, tortuous anatomy, and the user does not maintain continuous flush; however, the likely cause of the ¿coil resistance/stuck in catheter¿ was unable to be determined.The echelon-10 microcatheter was returned and found to be compatible with the axium device.A possible cause for the damage to the axium device may have been caused by the multiple unsuccessful attempts to deliver the coil, and the retrieval attempt.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there was no kink or other damage observed to catheter after removal.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22427717
Report Number9617601-2025-00598
Device Sequence Number17301043
Product Code KRD
UDI-Device Identifier00763000320997
UDI-Public(01)00763000320997(17)270826(10)229539072
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-12-3D
Device Catalogue NumberQC-4-12-3D
Device Lot Number229539072
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer07/08/2025
08/15/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/06/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale